T3 dosing

Hi,

After doing a lot of research I believed I was thyroid resistant. I have all hypo symptoms and my vitamin D is not too bad at 79 (50-140)

I started trialling T3. And felt nothing. I gradually increased the dose and felt better.

I've been in hospital recently due to a broken leg. They brought me back in as they believed I had a clot (I did)

They also decided to test my TSH whilst I was there as my chest was tight and my heart thumping.

TSH had dropped massively and I'd gone hyper.

Whilst taking T3 I was very careful. Checking basal temp and heart rate.

Temp was slowly rising nicely from 35.9 to 63.4 and my low heart rate was going from 58bpm to 61.

The effects on my heart came on very suddenly with no warning.

As I believed to be resistant my dose was quite high (100mcg in one dose first thing which is what is recommended for resistance)

I was taking T3 for a total of 5 weeks. I know it has a short half life so I'm surprised I had such sudden side effects after 5 weeks...

Can anyone help with advice please?

Thanks!

12 Replies

oldestnewest
  • I think there must be a typo in this sentence :

    Temp was slowly rising nicely from 35.9 to 63.4

    It doesn't work in either Celsius or Fahrenheit! ;)

    Some people test their Reverse T3, get a very high level, and go on T3-only to get rid of it. Doses of T3 can end up being very high. It is common for people to last a few weeks, possibly even as long as 3 months, then suddenly, with no obvious trigger, they get scary hyper signs - very rapid heart rate and some chest pain, probably some sweating and anxiety etc.

    You might find this website interesting - it's ugly and amateurish, but covers what you have been doing (even if you haven't been aware of the Reverse T3 connection) and what has happened to you now.

    thyroidrt3.com/

    What you should do is stop all thyroid meds for 3 or 4 days or until all the hyper signs have disappeared for at least a couple of days. Then you can start from scratch and begin taking T3 again. Start very low. You will probably only need a tiny fraction of what you were taking.

    How do I know all this? Because I went through the same thing about 3 years ago. I had very high (way over the range) reverse T3, starting treating myself with T3, felt nothing on low doses, and eventually ended up on a high dose of T3 for about 2 months. Looking back on what I did makes me sweat a bit now, and I wouldn't recommend it to anyone. I really didn't know what I was doing and it could have been dangerous.

    After being on high dose T3 and then "going hyper", I was particularly sensitive to T3 and stopped taking it for a while. I eventually went on NDT, but ended up on T3-only for all of last year at really very modest doses of T3. I'm glad about that because it doesn't cost much. I'm currently taking NDT and T3 in a dose approximately equivalent to 135mcg Levo.

    The only way I can explain to myself what happened to me is to assume that my tissues were absolutely starved of T3 and I had to really saturate them. Does it make sense? I dunno, it's probably absolute nonsense. But it is an explanation that works for me.

  • I forgot to mention...

    I re-tested my Reverse T3 about 4 months after I had come off the T3 because of going hyper. It had dropped to being a smidgen over mid-range. Not perfect - I would have liked it to be a bit lower - but a huge improvement on what it had been.

  • Thank you. Very helpful! I'm going to Addenbrookes in Dec to see an endo. I've asked for Addenbrookes as they special I'm unusual thyroid activity including resistance. So I'm coming off the T3 until then to make sure it doesn't give false results.

    Thanks so much for your advice.

  • What will you do for thyroid treatment between now and going to Addenbrookes? I wouldn't voluntarily give up all thyroid meds for three months I'd end up with dementia and be unable to walk upstairs.

  • I'm immobile right now because of my broken leg anyway. More surgery in Oct so happy to be a zombie for a while. I don't want to self medicate before Addenbrookes as I'm not sure what damage I might be doing.

  • How do you feel since you gave up on your T3? I felt better after taking the high-dose T3 than I did before, despite the fact I "went hyper".

  • Def feel better after the high dose

  • hb> a high dose of T3 for about 2 months.

    Six weeks says a doctor with many rT3 patients. Six weeks plus three days said a writer

  • eljii This was three years ago. I was a newbie at thyroid treatment and was treating myself without involving doctors. I didn't have a clue what I was doing and was so ill that, frankly, I didn't care whether I lived or died.

  • You cannot diagnose yourself as Thyroid Hormone Resistant. That would probably only be confirmed if you weren't feeling an improvement as you slowly, gradually, increased T3 and symptoms disappeared when you were on an higher dose than average.

  • Hi, I wonder if the lack of physical activity while you were in hospital contributed to you ending up overdosed? I think when people exercise it causes their thyroid hormones to be 'used up', so you need more if you exercise more. Lying in a hospital bed would therefore probably have the opposite effect.

  • Yes, that's exactly what I was thinking.

You may also like...